Alert archive / Virginia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 7, NWS Blacksburg, VA

April 6, 2009Bland County, Giles County, Virginia; Mercer County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 6, 2009, 2:02 AM EDT for Bland County, Giles County, Virginia; Mercer County, West Virginia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2009, 2:02 AM EDT (06:02 UTC)
Expired
Apr 6, 2009, 3:00 AM EDT
In force
58 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Bland County, VA, Giles County, VA, Mercer County, WV

The radar

The Roanoke radar (KFCX), 57 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 6.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2009-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2009-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2936 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 060602
SVRRNK
VAC021-071-WVC055-060700-
/O.NEW.KRNK.SV.W.0007.090406T0602Z-090406T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
202 AM EDT MON APR 6 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA
  GILES COUNTY IN SOUTHWEST VIRGINIA
  SOUTHERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 300 AM EDT.

* AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CERES...OR NEAR BLUEFIELD...AND MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CERES...
  CHAPEL...
  NARROWS...
  PEARISBURG...
  PEMBROKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3736 8121 3740 8081 3739 8078 3737 8076
      3739 8074 3739 8071 3742 8065 3745 8050
      3740 8046 3731 8043 3727 8051 3720 8082
      3718 8122
TIME...MOT...LOC 0602Z 264DEG 50KT 3728 8115

$$

PH
2 follow-up statements
000 
WWUS51 KRNK 060623
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
223 AM EDT MON APR 6 2009

WVC055-060632-
/O.CAN.KRNK.SV.W.0007.000000T0000Z-090406T0700Z/
MERCER WV-
223 AM EDT MON APR 6 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MERCER COUNTY IS
CANCELLED...

&&

LAT...LON 3733 8088 3734 8085 3740 8086 3740 8081
      3737 8076 3739 8075 3739 8072 3739 8071
      3742 8065 3744 8051 3733 8043 3725 8090
TIME...MOT...LOC 0622Z 259DEG 35KT 3737 8080

$$

VAC071-060700-
/O.CON.KRNK.SV.W.0007.000000T0000Z-090406T0700Z/
GILES VA-
223 AM EDT MON APR 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR NORTHERN GILES COUNTY...

AT 221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR RICH CREEK...OR NEAR
PETERSTOWN...MOVING EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3733 8088 3734 8085 3740 8086 3740 8081
      3737 8076 3739 8075 3739 8072 3739 8071
      3742 8065 3744 8051 3733 8043 3725 8090
TIME...MOT...LOC 0622Z 259DEG 35KT 3737 8080

$$

PH
000 
WWUS51 KRNK 060635
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
235 AM EDT MON APR 6 2009

VAC071-060645-
/O.CAN.KRNK.SV.W.0007.000000T0000Z-090406T0700Z/
GILES VA-
235 AM EDT MON APR 6 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GILES COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND 
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3733 8088 3734 8085 3740 8086 3740 8081
      3737 8076 3739 8075 3739 8072 3739 8071
      3742 8065 3744 8051 3733 8043 3725 8090
TIME...MOT...LOC 0635Z 259DEG 35KT 3739 8064

$$

PH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 1:30 AM EDT, 32 minutes earlier.

Area forecast discussion, Apr 6, 1:30 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
130 AM EDT MON APR 6 2009

.SYNOPSIS...
SURFACE HIGH PRESSURE WILL MOVE OFF THE SOUTHEAST COAST TODAY AS
LOW PRESSURE LIFTS NORTHEAST INTO NEW ENGLAND. SHOWERS AND
THUNDERSTORMS IN ADVANCE OF A STRONG COLD FRONT EXTENDING SOUTH
FROM THE LOW WILL SPREAD INTO THE MID ATLANTIC REGION THIS MORNING.
MUCH COLDER WEATHER WILL ARRIVE TODAY AS THE FRONT PASSES TO THE
EAST...TO BE FOLLOWED BY MOUNTAIN SNOW SHOWERS WHICH MAY PERSIST
INTO WEDNESDAY. MODERATING TEMPERATURES...ALONG WITH ANOTHER
THREAT OF PRECIPITATION...ARE EXPECTED BY THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
UPSTREAM RADARS SHOW A WELL ORGANIZED LINE OF TSTMS JUST AHEAD OF
THE SFC COLD FRONT ACROSS KY AND TN. A SEVERE THUNDERSTORM WATCH
EXTENDS RIGHT UP TO THE WESTERN BORDER OF THE CWA. AS THE STORMS
MOVE INTO THE CWA AROUND 07 TO 08Z...THE LOWER LEVELS WILL BE
MORE STABLE...AND THE STORMS SHOULD BE WEAKENING. HOWEVER...THERE
WILL STILL BE PLENTY OF UPPER LEVEL LIFT WITH THE LEFT EXIT REGION
OF A STRONG JET MOVG ACROSS THE CENTRAL APPLNS. EVEN THOUGH THE
STORMS WILL LIKELY BE WEAKENING...THE LOW LEVEL JET IS STRONG
ENOUGH THAT WITH EVEN WEAK MOMENTUM TRANSFER THEY COULD STILL
HAVE SOME STRONG GUSTY WINDS. I HAVE ADJUSTED THE TIMING OF THE
POPS OVERNIGHT...AND IN THE WESTERN SECTIONS OF THE CWA I HAVE
ADDED IN GUSTY WINDS TO THE TSTMS. I MADE SOME ADJUSTMENTS TO THE
CURRENT TEMPS...WHICH ARE RUNNING MUCH WARMER THAN FCST AND
RESULTED IN SLIGHTLY WARMER OVERNIGHT LOWS IN THE EAST. THE FRONT
ITSELF STILL LOOKS TO PASS THROUGH THE REGION BETWEEN ROUGHLY 500
AM IN THE BLUEFIELD WEST VIRGINIA REGION...BUT MAY TAKE TILL 900
AM OR 1000 AM IN THE DANVILLE VIRGINIA AREA.

A DRY SLOT WILL MOVE IN BEHIND FRONT BY MID-DAY...HELPING TO SHUNT
PRECIPITATION AND MUCH OF THE CLOUD COVER EAST OF THE BLUE RIDGE OUT
OF THE AREA. IN THE MOUNTAINS...UPSLOPE FLOW WILL DEVELOP AS WINDS
BECOME MORE WESTERLY AND THEN NORTHWEST. GUSTY CONDITIONS WILL EXIST
WITH 30 TO 40 MPH LIKELY IN THE MOUNTAINS AND 20 TO 30 MPH WEST OF
THE BLUE RIDGE BY THE AFTERNOON. TEMPERATURES THROUGH THE DAY WILL
BE FALLING. HIGH TEMPERATURES OF THE UPPER 40S IN THE WEST AND UPPER
60S IN THE EAST WILL BE REALIZED AROUND SUNRISE. BY THE
AFTERNOON...WE ARE EXPECTING TEMPERATURES TO BE IN THE MID TO UPPER
30S WEST...MID 50S FAR EAST. ENOUGH COLD AIR WILL MAKE IT INTO
WESTERN AND HIGHER PORTIONS OF THE REGION FOR A MIX OR CHANGE TO
LIGHT SNOW. LITTLE IN THE WAY OF ACCUMULATION IS EXPECTED GIVEN HOW
MUCH RELATIVELY WARMER THE GROUND WILL BE.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
AS A STRONG COLD FRONT MOVES EAST OF THE AREA MONDAY EVENING...COLD
AIR WILL FILTER INTO THE REGION WITH SNOW SHOWERS DEVELOPING ACROSS
THE MOUNTAINS. DESPITE GOOD MOISTURE ADVECTION IN COLD NORTHWEST
FLOW...ACCUMULATIONS WILL BE LIGHT DURING THE EVENING AS GROUND
REMAINS WARM. AFTER MIDNIGHT...ACCUMULATIONS ARE LIKELY IN THE HIGHER
ELEVATIONS OF SOUTHEAST WEST VIRGINIA WITH A POSSIBLE COATING ON
VEGETATION AND ELEVATED SURFACE IN THE LOWER ELEVATIONS. MOUNTAIN
SNOW SHOWERS SHOULD CONTINUE INTO THE DAY TUESDAY. THE MORE INTENSE
SNOW SHOWERS WILL BE HIT AND MISS THROUGH THE DAY WHILE FLURRIES
PERSIST. ACCUMULATIONS WILL BE A TOUGH CALL AS INTENSE SNOW BAND MAY
DROP A HALF TO AND INCH OF SNOW IN A BRIEF TIME. ONCE SNOW STOPS
OVER AN AREA...INSOLATION WILL MELT THE NEWLY FALLEN SNOW DESPITE
OVERCAST SKIES. WOULD NOT BE SURPRISED TO SEE LIGHT RAIN SHOWERS AND
A FEW SNOW FLAKES EAST OF THE BLUE AS SHORT WAVE DIGS SOUTH ACROSS
THE CAROLINAS AND MOUNTAIN WAVES FORMS DURING THE MORNING. AREAS
EAST WILL DEFINITELY HAVE WARMER GROUND THAN THE MOUNTAINS AND NO
ACCUMULATIONS ARE EXPECTED. UPSLOPE SNOW SHOWERS TO CONTINUE INTO
TUESDAY NIGHT AS THE LAST OF THE STRONG SHORT WAVES EXITS THE EAST
COAST. HOWEVER...TRAJECTORIES WEAKEN OR ARE LOST FROM THE GREAT
LAKES. WEDNESDAY...ANOTHER SHORT WAVE...HOWEVER WEAKER..TRACKS
ACROSS THE OHIO VALLEY AND TAPS SOME WARM MOIST AIR. THIS MAY BRING
LIGHT ADDITIONAL ACCUMULATIONS TO WESTERN SLOPES BUT THE BOUNDARY LAYER
WILL BE WARM ENOUGH TO HAVE MOST PRECIPITATION FALLING AS RAIN.

IN THE WAKE OF THE COLD FRONT...PRESSURE RISES WILL BRING
BREEZY/GUSTY CONDITIONS TO THE REGION. 12Z MODELS NOT DISPLAYING AN
SIGNIFICANT LOW LEVEL JET OR VERY STRONG COLD AIR ADVECTION. NOT
FORESEEING ANY HEADLINES AT THIS TIME...BUT WILL CONTINUE TO
HIGHLIGHT IN HWO.

TEMPERATURES DURING THE PERIOD WILL RUN ABOUT 15F BELOW NORMAL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HEIGHTS ARE EXPECTED TO RISE WEDNESDAY NIGHT WITH ZONAL FLOW ON
THURSDAY. A WARM FRONT WILL MOVE ACROSS THE AREA WITH LIGHT RAIN
SHOWERS/SPRINKLES ACROSS THE GREENBRIER VALLEY LATE AFTERNOON AND
THURSDAY EVENING. PREFRONTAL SHOWERS TO ENTER THE WEST SHORTLY AFTER
SUNRISE FRIDAY SPREADING TO THE EAST DURING THE AFTERNOON. ANOTHER
ROUND OF SHOWERS IS EXPECTED WITH THE COLD FRONT LATE FRIDAY
AFTERNOON AND EVENING. IF ENOUGH SUN POKES THROUGH THE CLOUDS DURING
THE DAY...AND ISOLATED RUMBLE OF THUNDER IS POSSIBLE. NOT MUCH COLD
AIR IS BEHIND THIS SYSTEM BUT IF ENOUGH MOISTURE IS AROUND FRIDAY
NIGHT...A FEW SNOW SHOWERS ARE POSSIBLE ALONG THE HIGHER RIDGES OF
SOUTHEAST WEST VIRGINIA. ON SATURDAY...A CHILLY NORTHERLY WIND WILL
BRING TEMPERATURES BELOW NORMAL THROUGH THE WEEKEND AS HIGH PRESSURE
WEDGES DOWN THE EAST COAST.

TEMPERATURES WILL MODERATE BACK TO NORMAL THURSDAY AND FRIDAY...THEN
DROP BELOW NORMAL FOR NEXT WEEKEND.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
CHECK AIRMETS AND SIGMETS THIS MORNING FOR TURBULENCE...ICING AND
MOUNTAIN OBSCURATIONS WITH COLD FRONT MOVING ACROSS REGION.

VFR CONDITIONS WILL LOWER TO MVFR CONDITIONS IN CLOUDS AND
CONVECTION THIS MORNING. A SURFACE COLD FRONT WILL PASS ACROSS THE
AREA BETWEEN ROUGHLY 08Z IN THE WEST TO 15Z IN THE EAST MONDAY
MORNING. ACCOMPANYING THIS FRONT WILL BE SOME HEAVIER RAIN SHOWERS
AND POTENTIALLY SOME ISOLATED THUNDERSTORMS.

VSBYS/CIGS DURING THE TIME OF THE FRONTAL PASSAGE WILL BE MVFR OR
VFR FOR THE MOST PART...WITH SOME TEMPORARY IFR CONDITIONS DUE TO
LOCALIZED VERY HEAVY RAIN. BEHIND THE FRONT WINDS WILL VEER WEST TO
NORTHWEST AND BECOME GUSTY. SURFACE GUSTS BY LATE THIS MORNING WILL
BE AROUND 30 TO 35KTS AT HIGHER ELEVATIONS. CIGS/VSBYS WILL LIFT TO
VFR AFTER FROPA. SOME UPSLOPE RAIN SHOWERS WILL DEVELOP BY THE LATE
MORNING IN THE MTNS...BRINGING MVFR CONDITIONS BACK INTO BLF AND
LWB. BY 21Z MONDAY...NUMEROUS RAIN AND SNOW SHOWERS WILL BE MOVING
INTO THE MTNS...BRINGING IFR TO MVFR CONDITIONS TO BLF AND LWB.

UPSLOPE SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS THROUGH
TUESDAY NIGHT. MVFR CONDITIONS ARE LIKELY AT BLF AND LWB...ALONG
WITH PERIODS OF IFR AT BLF.

VFR CONDITIONS RETURN BRIEFLY TO THE ENTIRE REGION ON THURSDAY
BEFORE OUR NEXT WEATHER SYSTEM ENTERS THE AREA ON FRIDAY. SHOWERS
AND THUNDERSTORMS WILL RETURN TO THE AREA AS ANOTHER COLD FRONT
MOVES THROUGH.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...DS/JJ
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...JJ/KK
Hazardous weather outlook, Apr 5, 9:44 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
944 PM EDT SUN APR 5 2009

NCZ001-002-018-VAZ007-009-015-020-WVZ042>045-070145-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-GRAYSON-BATH-MERCER-SUMMERS-
MONROE-GREENBRIER-
944 PM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL MOVE INTO THE AREA AFTER MIDNIGHT. ALTHOUGH THE
STORMS WILL BE WEAKENING...THEY COULD STILL PRODUCE SOME STRONG
WIND GUSTS OF UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SNOW SHOWERS WILL ARRIVE MONDAY AFTERNOON AND CONTINUE INTO
WEDNESDAY...WITH LIGHT ACCUMULATIONS POSSIBLE IN FAVORED UPSLOPE
AREAS. WINDS WILL ALSO BE GUSTY MONDAY AND TUESDAY IN THE HIGHER
ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ010>014-016>019-070145-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-
944 PM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

WEAKENING THUNDERSTORMS MAY MAKE IT INTO THE AREA AFTER 400 AM.
ALTHOUGH THE STORMS WILL BE WEAKENING...THEY COULD STILL PRODUCE
SOME STRONG WIND GUSTS OF UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WINDY CONDITIONS CAN BE EXPECTED BEHIND A COLD FRONT MONDAY INTO
TUESDAY. TEMPERATURES MONDAY NIGHT AND TUESDAY NIGHT WILL BE BELOW
FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ022>024-070145-
ROANOKE-BOTETOURT-ROCKBRIDGE-
944 PM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TEMPERATURES WILL FALL BELOW FREEZING TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ032>035-043>047-058-059-070145-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
944 PM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FREEZING TEMPERATURES ARE EXPECTED TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-070145-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
944 PM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FREEZING TEMPERATURES ARE EXPECTED TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 6, 1:39 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
139 AM EDT MON APR 6 2009

VAZ007-010-WVZ042-060645-
BLAND VA-MERCER WV-TAZEWELL VA-
139 AM EDT MON APR 6 2009

...SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG WIND GUSTS WILL
AFFECT BLAND...MERCER AND TAZEWELL COUNTIES...

AT 136 AM EDT...A SMALL AREA OF SHOWERS AND THUNDERSTORMS...
WITH STRONG WIND GUSTS WAS LOCATED 11 MILES NORTHWEST OF
TAZEWELL...MOVING EAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS AREA
OF SHOWERS AND STORMS.

THIS SHOWER WILL BE NEAR TIPTOP AROUND 145 AM...BRAMWELL AROUND 200
AM...MONTCALM AROUND 215 AM AND ATHENS AROUND 230 AM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3719 8167 3719 8155 3724 8149 3727 8140
      3729 8140 3732 8137 3741 8131 3741 8128
      3743 8128 3753 8099 3735 8090 3731 8090
      3709 8169 3722 8170

EXPERIMENTAL

PH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 1:39 AM EDTSpecial Weather StatementRNKTazewell66 min
Apr 6, 4:06 AM EDTWinter Weather AdvisoryRNKGrayson, Smyth, Tazewell46 hr
Apr 6, 7:39 AM EDTSpecial Weather StatementRNKHalifax51 min
Apr 6, 8:50 AM EDTSpecial Weather StatementRNKHalifax55 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2009Severe Thunderstorm Warnings in West Virginia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.